Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


medication change
Aug 6, 2004

My son has been on meds (Reyataz,Combivnar, Norvair) for 6 weeks and already CD-4 is up from 22 to 230. His viral load was 490,000 and now undetectalbe, YEA!!, however there were some nasty side effects ( yellow skin and eyes, stomach discomfort ((nausea, pain and swelling, making it imposible to eat)), and a low red blood cell count) his doctor, at the Moore Clinic, changed his medication to Kaletra, Viread and Emtriva. What is your take on this comnination. Do you see room for diminished side effects? and what about effeft on CD-4 and VL? Your help has been a blessing Thank you Susan

Response from Dr. Henry

Kaletra, Viread and Emtriva is also an excellent combination (the Viread and Emtriva can be given as the one pill once a day Truvada just approved by the FDA). Kaletra usually has more GI side effects and lipid elevations than Reyataz/ritonavir. Most patients do well with it--other options are available if Kaletra is not tolerated (just as Lexiva/ritonavir or an NNRTI based regimen such as using Sustiva) depending on the resistance status and other individualized factors. KH



Previous
Jandice w/ Reyataz
Next
Formerly hopeless

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement